Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 445, NWS Little Rock, AR

September 7, 201211 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 7, 2012, 7:09 PM CDT for 11 counties in Arkansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 7:09 PM CDT (00:09 UTC)
Expired
Sep 7, 2012, 8:00 PM CDT
In force
51 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Baxter County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Independence County, AR, Marion County, AR, Pope County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 7:41 PM CDTTSTM WND DMGDrasco, ARTREE FELL ACROSS A TRAILER.
Sep 7, 7:43 PM CDTTSTM WND DMGPleasant Grove, ARTREES AND POWERLINES REPORTED DOWN
Sep 7, 7:45 PM CDTTSTM WND DMGHeber Springs, ARTREES REPORTED DOWN IN HEBER SPRINGS AREA AND ACROSS MUCH OF THE COUNTRY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 5:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS54 KLZK 080009
SVRLZK
ARC005-023-029-045-063-089-115-129-137-141-145-080100-
/O.NEW.KLZK.SV.W.0445.120908T0009Z-120908T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
  NORTHEASTERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  SOUTHWESTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHEASTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  EAST CENTRAL POPE COUNTY IN CENTRAL ARKANSAS...
  EASTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
  STONE COUNTY IN NORTH CENTRAL ARKANSAS...
  VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 800 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES SOUTH OF LOWER BUFFALO WILDERNESS AREA TO 4
  MILES NORTHEAST OF THOLA TO 4 MILES SOUTHEAST OF THOLA TO 2 MILES
  WEST OF OLD LEXINGTON TO 3 MILES NORTHWEST OF MT EVANS TO 3 MILES
  SOUTH OF DABNEY...AND MOVING SOUTHEAST AT 55 MPH. NICKEL SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN VIEW...      MELROSE...            HEBER SPRINGS...
  GREERS FERRY LAKE...  FAIRFIELD BAY...      CLINTON...
  WHIPPLE...            TWIN GROVES...        THOLA...
  SHIRLEY...            QUITMAN...            PANGBURN...
  OLD LEXINGTON...      MT EVANS...           LUBER...
  HERPEL...             GUY...                GREERS FERRY DAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 9208 3595 9211 3592 9209 3595 9204
      3592 9202 3594 9198 3593 9195 3576 9176
      3561 9168 3539 9184 3531 9220 3532 9255
      3558 9299 3568 9266 3575 9255 3587 9248
      3598 9249 3612 9258
TIME...MOT...LOC 0010Z 293DEG 48KT 3606 9244 3593 9235
          3582 9234 3571 9241 3563 9251 3557 9275

$$

64
2 follow-up statements
927 
WWUS54 KLZK 080029
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT FRI SEP 7 2012

ARC005-089-115-129-080039-
/O.CAN.KLZK.SV.W.0445.000000T0000Z-120908T0100Z/
BAXTER AR-MARION AR-POPE AR-SEARCY AR-
729 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEARCY...EAST CENTRAL
POPE...SOUTHEASTERN MARION AND SOUTH CENTRAL BAXTER COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3597 9208 3595 9211 3592 9209 3595 9204
      3592 9202 3594 9198 3593 9195 3576 9176
      3561 9168 3539 9184 3531 9220 3532 9255
      3550 9285 3553 9285 3557 9251 3566 9236
      3579 9228 3603 9227
TIME...MOT...LOC 0029Z 293DEG 48KT 3595 9215 3582 9207
          3571 9206 3560 9213 3552 9223 3546 9247

$$

ARC023-029-045-063-137-141-145-080100-
/O.CON.KLZK.SV.W.0445.000000T0000Z-120908T0100Z/
CLEBURNE AR-CONWAY AR-FAULKNER AR-INDEPENDENCE AR-STONE AR-
VAN BUREN AR-WHITE AR-
729 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WHITE...SOUTHERN VAN BUREN...EASTERN STONE...SOUTHWESTERN
INDEPENDENCE...NORTHEASTERN FAULKNER...NORTHEASTERN CONWAY AND
CLEBURNE COUNTIES UNTIL 800 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FIFTY SIX TO 2 MILES SOUTHWEST OF
MOUNTAIN VIEW TO 4 MILES SOUTHWEST OF LUBER TO 4 MILES EAST OF
FAIRFIELD BAY TO NEAR GREERS FERRY LAKE TO 3 MILES EAST OF CLAUDE...
MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  MOUNTAIN VIEW...      MELROSE...            HEBER SPRINGS...
  GREERS FERRY LAKE...  FAIRFIELD BAY...      CLINTON...
  WHIPPLE...            TWIN GROVES...        SHIRLEY...
  QUITMAN...            PANGBURN...           LUBER...
  HERPEL...             GUY...                GREERS FERRY DAM...
  GREERS FERRY...       FIFTY SIX...         
  FAIRFIELD BAY MARINA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 9208 3595 9211 3592 9209 3595 9204
      3592 9202 3594 9198 3593 9195 3576 9176
      3561 9168 3539 9184 3531 9220 3532 9255
      3550 9285 3553 9285 3557 9251 3566 9236
      3579 9228 3603 9227
TIME...MOT...LOC 0029Z 293DEG 48KT 3595 9215 3582 9207
          3571 9206 3560 9213 3552 9223 3546 9247

$$

64
961 
WWUS54 KLZK 080049
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
749 PM CDT FRI SEP 7 2012

ARC029-045-141-080059-
/O.CAN.KLZK.SV.W.0445.000000T0000Z-120908T0100Z/
CONWAY AR-FAULKNER AR-VAN BUREN AR-
749 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN BUREN...
NORTHEASTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3593 9195 3576 9176 3561 9168 3539 9184
      3536 9213 3537 9225 3539 9225 3554 9207
      3572 9200 3582 9199 3592 9202 3594 9198
TIME...MOT...LOC 0049Z 293DEG 48KT 3584 9185 3571 9177
          3560 9176 3549 9183 3541 9193 3535 9218

$$

ARC023-063-137-145-080100-
/O.CON.KLZK.SV.W.0445.000000T0000Z-120908T0100Z/
CLEBURNE AR-INDEPENDENCE AR-STONE AR-WHITE AR-
749 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WHITE...SOUTHEASTERN STONE...SOUTHWESTERN INDEPENDENCE AND CLEBURNE
COUNTIES UNTIL 800 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF CROKER TO NEAR
MELROSE TO 4 MILES SOUTHEAST OF CONCORD TO 6 MILES EAST OF GREERS
FERRY DAM TO 6 MILES SOUTHEAST OF HEBER SPRINGS TO NEAR QUITMAN...
MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  MELROSE...            HEBER SPRINGS...      QUITMAN...
  PANGBURN...           GREERS FERRY DAM...   CONCORD...
  WILBURN...            SAINT JAMES...        PEARSON...
  MARCELLA...           IDA...                HOPEWELL...
  DRASCO...             BEN...                ALMOND...
  WRENTON...            WOLF BAYOU...         WEST PANGBURN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3593 9195 3576 9176 3561 9168 3539 9184
      3536 9213 3537 9225 3539 9225 3554 9207
      3572 9200 3582 9199 3592 9202 3594 9198
TIME...MOT...LOC 0049Z 293DEG 48KT 3584 9185 3571 9177
          3560 9176 3549 9183 3541 9193 3535 9218

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:30 PM CDT, 39 minutes earlier.

Area forecast discussion, Sep 7, 6:30 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT FRI SEP 7 2012

.DISCUSSION...

UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

STRONG COLD FRONT WILL PUSH SE THROUGH THE STATE THIS EVENING AND
OVERNIGHT...WITH SCT TO WIDESPREAD SHRA/TSRA EXPECTED. SOME OF
THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE WITH THE STRONGEST STORMS. BEHIND THE FRONT...NON-
THUNDERSTORM WINDS OF 12-20 KTS FROM THE NORTH ARE EXPECTED...WITH
GUSTS OVER 25 KTS POSSIBLE. CONDITIONS WILL IMPROVE FROM NW TO SE
TOMORROW MORNING INTO THE EARLY AFTERNOON HRS.

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT FRI SEP 7 2012/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

COLD FRONT STRETCHES FROM CENTRAL ILLINOIS THROUGH MISSOURI...TO
NEAR TULSA. LINE OF SEVERE STORMS HAS DEVELOPED AHEAD OF THIS FRONT
ACROSS WESTERN MISSOURI AND INTO NORTHEAST OKLAHOMA...WITH SEVERE
WINDS. AHEAD OF THE FRONT...SEVERAL STORMS DEVELOPED ACROSS NORTHERN
ARKANSAS...WITH GUSTY WINDS AND SOME LARGE HAIL.

TRICKY FORECAST IN TERMS OF RAINFALL CHANCES TONIGHT. SHORT TERM
MODELS ARE PICKING UP ON ACTIVITY ACROSS NORTHEAST ARKANSAS THIS
AFTERNOON...BUT ONE SOLUTION SHOWS THAT THE AREA GETS WORKED
OVER...AND LESSENS RAIN CHANCES ACROSS THE NORTHEAST OVERNIGHT.

HOWEVER...DUE TO THE STRENGTH AND DYNAMICS OF THIS FRONT...AND THE
HOT TEMPERATURES TODAY...WILL KEEP THE HIGHEST RAIN CHANCES ACROSS
THE NORTHERN AND NORTHEAST COUNTIES TONIGHT. AS FAR AS SEVERE
POTENTIAL...EXPECT STORMS TO CONVERGE INTO A LINE OR AT LEAST A
CLUSTER OF STORMS THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL
THE CONCERNS.

MUCH OF THE RAINFALL WITH THIS SYSTEM WILL BE BEHIND THE FRONT...AND
HAVE TIMED RAINFALL ASSOCIATED WITH THE FRONT AND WIND SHIFT TO
REACH NORTHERN ARKANSAS JUST BEFORE 7 PM...CENTRAL ARKANSAS 10 PM TO
MIDNIGHT...AND SOUTHERN ARKANSAS MIDNIGHT TO 3 AM. MUCH OF THE
RAINFALL WILL BE OUT OF THE AREA BY SUNRISE SATURDAY MORNING...BUT
DID KEEP SMALL RAIN CHANCES ACROSS THE SOUTHEAST FOR A FEW HOURS.

MUCH COOLER AND DRIER AIR WILL FOLLOW FRONT FOR THE REST OF THE
SHORT TERM...WITH TEMPERATURES MORE FALL LIKE THROUGH THE WEEKEND.

THERE WILL BE BREEZY WINDS BEHIND THE FRONT SATURDAY...AND A LAKE
WIND ADVISORY MAY BE NEEDED...BUT WILL WAIT FOR MORE DATA BEFORE
DECIDING ON ISSUANCE.

LONG TERM...TUESDAY THROUGH FRIDAY

NOT MUCH CHANGE FOR THE EXTENDED. ON TUESDAY AN UPPER RIDGE WILL BE
TRANSITING THE CENTRAL CONUS ON THE WAY TO A FINAL RESTING PLACE
ALONG THE APPALACHIAN CHAIN BY THURSDAY. MEANWHILE UPPER TROUGHING
WILL DEVELOP OVER THE NORTHERN ROCKIES. ACROSS ARKANSAS...A GENERAL
WARM UP WILL BE OBSERVED WITH HIGHS MAKING IT BACK INTO THE UPPER
80S TO LOW 90S BY WED/THU TIME FRAME. RAIN CHANCES HAVE BEEN KEPT
OUT OF THE FORECAST FOR THE TIME BEING...HOWEVER WITH UPPER
TROUGHING DEVELOPING TO THE NORTHWEST AND SLOWLY SHIFTING
SOUTHEAST...RAIN CHANCES WILL PROBABLY BE IN THE OFFING FOR
SATURDAY...OR JUST BEYOND THE CURRENT LONG TERM PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  78  54  83 /  80   0   0   0
CAMDEN AR         69  82  56  84 /  70  20   0   0
HARRISON AR       57  75  52  81 /  90   0   0   0
HOT SPRINGS AR    64  80  56  84 /  60  10   0   0
LITTLE ROCK   AR  66  80  57  83 /  60  10   0   0
MONTICELLO AR     69  80  56  82 /  70  20   0   0
MOUNT IDA AR      64  80  54  84 /  50  10   0   0
MOUNTAIN HOME AR  58  78  52  82 /  90   0   0   0
NEWPORT AR        64  78  54  82 /  80  10   0   0
PINE BLUFF AR     68  79  57  82 /  70  20   0   0
RUSSELLVILLE AR   63  81  54  86 /  70   0   0   0
SEARCY AR         64  78  56  82 /  70  10   0   0
STUTTGART AR      66  78  56  81 /  60  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT-
HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-WHITE-WOODRUFF.

&&

AVIATION...62
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 7 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MUCH OF CENTRAL...EASTERN AND
SOUTHERN ARKANSAS. HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED
THIS AFTERNOON.

THUNDERSTORMS WILL INCREASE OVER ARKANSAS FROM THIS AFTERNOON INTO
TONIGHT AS A COLD FRONT MAKES ITS WAY INTO THE STATE. THERE ARE
LIKELY TO BE AT LEAST A FEW SEVERE THUNDERSTORMS...PRIMARILY OVER
THE NORTHERN HALF OF THE STATE. DAMAGING WINDS WILL BE THE MAIN
SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL.

STORMS ARE EXPECTED TO REACH NORTHERN ARKANSAS BY MID TO LATE
AFTERNOON...THEN SPREAD TO CENTRAL ARKANSAS DURING THE EVENING.

SOME THUNDERSTORMS WILL CONTINUE INTO THE LATE NIGHT HOURS OVER
CENTRAL AND SOUTHERN ARKANSAS...BUT CHANCES FOR SEVERE WEATHER
SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL EXIT SOUTHERN ARKANSAS SATURDAY
MORNING. AFTER THAT...BREEZY CONDITIONS WILL PREVAIL AS COOLER...
DRIER AIR SPREADS ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 7, 6:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     CHEROKEE VILLAGE        36.31N 91.53W
09/07/2012                   SHARP              AR   LAW ENFORCEMENT

            TREE REPORTED DOWN.

&&

224
Local storm report, Sep 7, 6:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     DOVER                   35.40N 93.11W
09/07/2012                   POPE               AR   TRAINED SPOTTER

            TREES AND POWER LINES WERE BLOWN DOWN.

0638 PM     HAIL             DOVER                   35.40N 93.11W
09/07/2012  E1.75 INCH       POPE               AR   TRAINED SPOTTER

&&

57
Local storm report, Sep 7, 6:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             DOVER                   35.40N 93.11W
09/07/2012  E1.25 INCH       POPE               AR   TRAINED SPOTTER

            HAIL COVERED THE GROUND...AND FELL FOR ABOUT TEN MINUTES.

&&

57
Local storm report, Sep 7, 6:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     JASPER                  36.01N 93.19W
09/07/2012                   NEWTON             AR   COUNTY OFFICIAL

            NUMEROUS REPORTS OF POWER LINES AND TREES DOWN AROUND

            JASPER AND ALSO ON HIGHWAY 7 HEADING NORTH OUT OF JASPER.

&&

CDALTON
Local storm report, Sep 7, 7:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     LUTHERVILLE             35.48N 93.28W
09/07/2012                   JOHNSON            AR   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN IN LUTHERVILLE.

0645 PM     TSTM WND DMG     HARMONY                 35.55N 93.57W
09/07/2012                   JOHNSON            AR   COUNTY OFFICIAL

            TREES DOWN ACROSS HIGHWAY 103 NEAR HARMONY.

&&

CDALTON
Local storm report, Sep 7, 7:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             3 S DOVER               35.36N 93.11W
09/07/2012  E2.75 INCH       POPE               AR   TRAINED SPOTTER

            GOLFBALL TO BASEBALL SIZED HAIL FELL...BREAKING CAR
            WINDOWS AND DAMAGING ROOF SHINGLES.

0637 PM     TSTM WND GST     3 S DOVER               35.36N 93.11W
09/07/2012  M85.00 MPH       POPE               AR   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED 80-85 MPH WINDS WITH A
            PERSONAL WEATHER STATION.

&&

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:12 PM CDTSevere Thunderstorm WarningLZKConway, Johnson, Logan, Pope, Yell48 min
Sep 7, 7:14 PM CDTSevere Thunderstorm WarningLZKGarland, Logan, Montgomery, Perry, Scott, Yell46 min
Sep 7, 7:45 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Izard, Jackson, Stone, White45 min
Sep 7, 7:51 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry39 min
Sep 7, 7:53 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Hot Spring, Montgomery, Perry, Pope and 3 more52 min
Sep 7, 8:25 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Woodruff20 min
Sep 7, 8:39 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Grant, Hot Spring, Jefferson, Lonoke and 2 more66 min
Sep 7, 9:19 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring56 min
Sep 7, 9:39 PM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Dallas, Grant, Jefferson, Lincoln and 3 more66 min
Sep 7, 10:35 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Ouachita40 min
Sep 7, 11:20 PM CDTSpecial Weather StatementLZKBradley, Calhoun, Drew45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.